Jump to content

Photo
Accutane

Starting First Job And About To Use Accutane

isotretinoin professional environment initial breakout how long

5 replies to this topic

#1 JKarl1

JKarl1

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 1
About Me
  • Gender:Male
  • Joined: 25-April 13

Posted 25 April 2013 - 09:36 AM

Hey guys,

 

This my first post, although I've followed product reviews on this website for years now. I desperately need some advice.

 

Background:

 

I've been using both Tazorac .01% Gel for almost a year and Minocycline for about 7 or 8 months to treat my severe cystic acne. I also supplement my treatment with "Zinc for Acne," B Vitamin Complex, Apple Cider Vinegar (internally and topically), and Aloe Vera Juice. As compared to where I was a year ago, my face has dramatically cleared, although typically red, dry, and sometimes shiny. Still, every once in a while, I'll get a spot located near the bridge of my nose and at the corner of my right and/or left eye. These spots tend to become inflamed, causing sometimes excessive swelling and making me look absolutely ridiculous. Before starting my current acne regimen, I was actually hospitalized and pumped full of IV antibiotics after developing a terrible infection located near the corner of my left eye, causing my eyelids to entirely swell shut. My dermatologists have said these "eye things" are simply inconveniently placed and stubborn cysts.

 

Ultimately, I am seeing a new dermatologist who's told me that I can't be on the antibiotics much longer and additionally because I still have some cystic acne and get swollen "eye things" every once in awhile, the only real solution is accutane (which I have resisted up until now). I don't want to do accutane, but I feel I don't have other options at this point (or at least that's the impression my new derm is giving me).

 

Furthermore, I graduated from college last December and have been looking for work ever since. I finally managed to get myself a pretty great job. I am EXTREMELY concerned about appearing professional and presentable to my colleagues and clients at work while I am on accutane, especially because this is my first real job and I need to make a good impression. I am terrified of the initial breakout commonly associated with accutane and I just cannot afford to be extremely broken out for months on end. I have heard prednisone helps a lot, although I'm not sure my derm will be willing to prescribe that. Additionally, I'm concerned about doing five or six months on accutane, only to relapse as soon as the treatment ends. 

 

Before I start the accutane treatment, I'd really appreciate some insight and guidance from people with experience.

 

Thanks so much guys!
 

 

-Jason


Edited by JKarl1, 25 April 2013 - 12:20 PM.


#2 whoartthou1

whoartthou1

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,388
    Likes: 44
About Me
  • Joined: 06-July 12

Posted 25 April 2013 - 11:22 AM

hows your acne now??



#3 JKarl1

JKarl1

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 1
About Me
  • Gender:Male
  • Joined: 25-April 13

Posted 25 April 2013 - 12:20 PM

My acne is okay right now. I broke out a few days ago. I developed a pretty bad nodule about an inch below my left eye, although it seems to be subsiding now. I have a few other pimples on my forehead and chin, which don't seem to be that big of a deal. My skin is also very dry and chapped right now. I used a little shea butter on problem areas, which helps a lot with the dryness (shea butter doesn't seem to clog my pores or break me out).



#4 gucciruccipucci

gucciruccipucci

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Likes: 2
About Me
  • Joined: 02-October 05

Posted 25 April 2013 - 06:34 PM

It doesn't sound like you have perfect skin now, and you still got hired, so maybe your employer doesn't care as much about your skin/acne as you might think?  I can understand being afraid of breaking out worse on Accutane, but it doesn't happen to everyone--my skin has only gotten better since I started 'tane about a month ago.  Just something to consider--you may be lucky like me!



#5 everythingthatshimmers

everythingthatshimmers

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 169
    Likes: 17
About Me
  • Joined: 07-December 12

Posted 25 April 2013 - 07:55 PM

Hi there! I am in a similar situation, I am in my first professional job out of college and am actually getting ready to start a new job. I was also really scared about managing the side effects of Accutane while working a pretty demanding job. Every person's experience seems to be different but I seemed to have gotten really lucky as far as the initial breakout is concerned. I am getting ready to begin my third month and I really haven't experienced that. I had a couple of relatively mild breakouts early on but they were really no worse then my normal breakouts. With that said, being on Accutane really hasn't been a pleasant experience. I've had other side effects that have been challenging--fatigue, headaches, just generally not feeling well, a little dandruff early on, peeling lips, some occasional aches. To look at me now though, none of my co-workers would know I was on an acne medication. Good luck to you with whatever you decide to do!

#6 JKarl1

JKarl1

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 1
About Me
  • Gender:Male
  • Joined: 25-April 13

Posted 25 April 2013 - 08:14 PM

Thanks guys. I really appreciate the optimism. I'm feeling a little better about going on accutane now. Hopefully, I'll get lucky and avoid a terrible initial breakout.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users